MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bactec¿ fx top, there were two (2) false negative results.There was no report of adverse impact to the patient.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges a bottle did not flag as positive on the bactec fx when it was confirmed to be positive through a gram stain.Bd service and the customer tried to pull the log files but were unable to.A bd field service engineer (fse) went to the customer site to pull the log files.The fse attempted to pull the logs however the data base was corrupt and diverted back to a blank database.The fse reconfigured the data base to the original state and fast objects was reinstalled.The logs were unable to be reviewed for the time frame of when the discrepant results were found.The fse instructed the customer to subculture all affected bottles.Follow up with the customer was provided to clarify that a further investigation was unable to be performed at this time due to the corrupt data base.This complaint is confirmed, and the root cause is unknown.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review revealed there were no previous complaints for this issue.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX TOP
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22783075
Report Number1119779-2025-02994
Device Sequence Number15518059
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown